Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 88, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Nov 12, 2011, 3:19 AM CST. It took effect at Nov 12, 2011, 3:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2011, 3:19 AM CST (09:19 UTC)
- In effect from
- Nov 12, 2011, 3:00 PM CST
- Expired
- Nov 13, 2011, 9:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
943 WHUS73 KMKX 120919 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 319 AM CST SAT NOV 12 2011 ...STRONG SOUTH WINDS AND HIGH WAVES EXPECTED TO RETURN... .STRONG LOW PRESSURE MOVING ALONG THE U.S./CANADIAN BORDER WILL REACH TO JUST NORTH OF MINNESOTA TONIGHT. BRISK SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO REACH SMALL CRAFT CRITERIA BY THIS EVENING...AND MAY REACH GALE STRENGTH SUNDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR MUCH OF THIS PERIOD. LMZ643>646-121730- /O.NEW.KMKX.SC.Y.0088.111113T0000Z-111113T1500Z/ /O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 319 AM CST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST TO NEAR 25 KNOTS LATER THIS AFTERNOON. WINDS SHOULD INCREASE TO 20 TO 25 KNOTS AGAIN THIS EVENING...POSSIBLY REACHING 35 TO 40 KNOT GALES SUNDAY. THE WINDS WILL GRADUALLY SUBSIDE SUNDAY NIGHT. * WAVES: OF 2 TO 4 FEET WILL BUILD TO 4 TO 7 FEET TONIGHT...AND 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
4 follow-up statements
501 WHUS73 KMKX 121543 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 AM CST SAT NOV 12 2011 ...STRONG SOUTH WINDS AND HIGH WAVES EXPECTED TO RETURN... .STRONG LOW PRESSURE MOVING ALONG THE CANADIAN BORDER TODAY WILL REACH TO JUST NORTH OF MINNESOTA TONIGHT. BRISK SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO REACH SMALL CRAFT ADVISORY LEVELS BY LATE THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT. STRONG SOUTH WINDS MAY REACH GALE FORCE ON SUNDAY...BEFORE SLOWLY WEAKENING SUNDAY NIGHT INTO MONDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR MUCH OF THIS PERIOD. LMZ643>646-122345- /O.EXT.KMKX.SC.Y.0088.111112T2100Z-111113T1500Z/ /O.CON.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 AM CST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS WILL GUST UP TO 25 KNOTS LATER THIS AFTERNOON. SOUTH WINDS SHOULD INCREASE TO 15 TO 25 KNOTS TONIGHT...POSSIBLY REACHING 40 KNOT GALES SUNDAY. THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO MONDAY. * WAVES: 1 TO 2 FEET...BUILDING TO 2 TO 4 FEET LATE THIS AFTERNOON. WAVES WILL BUILD TO 5 TO 8 FEET TONIGHT...AND 6 TO 10 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
524 WHUS73 KMKX 122140 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 340 PM CST SAT NOV 12 2011 ...STRONG SOUTH TO SOUTHWEST WINDS AND HIGH WAVES EXPECTED TONIGHT AND SUNDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEAST INTO SOUTHWESTERN ONTARIO CANADA TONIGHT...THEN NORTHEAST ON SUNDAY. BRISK SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...WITH STRONG SOUTH TO SOUTHWEST WINDS REACHING GALE FORCE ON SUNDAY. THESE WINDS WILL SLOWLY WEAKEN SUNDAY NIGHT INTO MONDAY. THESE WINDS WILL GENERATE HIGH WAVES FOR MUCH OF THIS PERIOD. LMZ643>646-130545- /O.CON.KMKX.SC.Y.0088.000000T0000Z-111113T1500Z/ /O.UPG.KMKX.GL.A.0009.111113T1500Z-111114T0000Z/ /O.NEW.KMKX.GL.W.0023.111113T1500Z-111114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 340 PM CST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * WINDS: SOUTH WINDS OF 10 TO 20 KNOTS WILL GUST UP TO 25 KNOTS UNTIL EARLY EVENING. SOUTH WINDS WILL INCREASE TO 15 TO 25 KNOTS TONIGHT. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED EARLY SUNDAY...REACHING UP TO 40 KNOT GALES IN THE LATE MORNING AND AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO MONDAY. * WAVES: 2 TO 4 FEET...BUILDING TO 3 TO 5 FEET THROUGH EARLY EVENING. WAVES WILL BUILD TO 4 TO 7 FEET TONIGHT...AND UP TO 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
354 WHUS73 KMKX 130154 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CST SAT NOV 12 2011 ...STRONG SOUTH TO SOUTHWEST WINDS AND HIGH WAVES EXPECTED TONIGHT AND SUNDAY... .STRONG LOW PRESSURE WILL MOVE NORTHEAST INTO SOUTHWESTERN ONTARIO CANADA TONIGHT...THEN NORTHEAST ON SUNDAY. BRISK SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH TONIGHT...WITH STRONG SOUTH TO SOUTHWEST WINDS REACHING GALE FORCE OVER THE SOUTHERN MARINE ZONES TONIGHT...AND ALL OF THE NEARSHORE ZONES ON SUNDAY. THESE WINDS WILL SLOWLY WEAKEN SUNDAY NIGHT INTO MONDAY. THE STRONG WINDS WILL GENERATE HIGH WAVES FOR MUCH OF THIS PERIOD. LMZ645-646-131000- /O.CAN.KMKX.SC.Y.0088.000000T0000Z-111113T1500Z/ /O.EXT.KMKX.GL.W.0023.111113T0154Z-111114T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 754 PM CST SAT NOV 12 2011 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. * WINDS: SOUTH WINDS OF 20 TO 25 KNOTS WILL GUST UP TO 35 KNOTS TONIGHT. THE WINDS MAY TAPER OFF FOR A TIME TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS OVERNIGHT. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS...WITH GUSTS TO 35 KNOTS ARE EXPECTED EARLY SUNDAY... REACHING UP TO 40 KNOT GALES IN THE LATE MORNING AND AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO MONDAY. * WAVES: 3 TO 5 FEET BUILDING TO 4 TO 7 FEET TONIGHT...AND UP TO 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-131000- /O.CON.KMKX.SC.Y.0088.000000T0000Z-111113T1500Z/ /O.CON.KMKX.GL.W.0023.111113T1500Z-111114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 754 PM CST SAT NOV 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY. * WINDS: SOUTH WINDS OF 10 TO 20 KNOTS WILL INCREASE TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS LATER TONIGHT. SOUTH TO SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED EARLY SUNDAY...REACHING UP TO 40 KNOT GALES IN THE LATE MORNING AND AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN SUNDAY NIGHT INTO MONDAY. * WAVES: 3 TO 5 FEET...BUILDING TO 4 TO 7 FEET LATE TONIGHT...AND UP TO 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING SUNDAY NIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ REM WWW.WEATHER.GOV/MKX
602 WHUS73 KMKX 130925 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 325 AM CST SUN NOV 13 2011 ...STRONG SOUTH TO SOUTHWEST WINDS AND HIGH WAVES EXPECTED TODAY... .STRONG LOW PRESSURE WILL MOVE TO JAMES BAY CANADA. BRISK SOUTH WINDS ARE EXPECTED TO CONTINUE...WITH STRONG SOUTHWEST WINDS REACHING GALE FORCE TODAY AS A COLD FRONT MOVES ACROSS THE LAKE MICHIGAN REGION. THESE WINDS WILL SLOWLY WEAKEN SUNDAY NIGHT INTO MONDAY. THE STRONG WINDS WILL CONTINUE THE HIGH WAVES FOR MUCH OF THIS PERIOD. LMZ643-644-131730- /O.CON.KMKX.SC.Y.0088.000000T0000Z-111113T1500Z/ /O.CON.KMKX.GL.W.0023.111113T1500Z-111114T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 325 AM CST SUN NOV 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WINDS: SOUTH WINDS OF 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL INCREASE TO 25 KNOTS WITH GUSTS REACHING TO 35 KNOT GALES IN THE LATE MORNING AND AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN TONIGHT INTO MONDAY. * WAVES: 5 TO 8 FEET TODAY...BEFORE SLOWLY SUBSIDING TONIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-131730- /O.CON.KMKX.GL.W.0023.000000T0000Z-111114T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 325 AM CST SUN NOV 13 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTH TO 30 KNOTS...WITH GUSTS TO 35 KNOTS ARE EXPECTED THIS MORNING...REACHING UP TO 40 KNOT GALES IN THE LATE MORNING AND AFTERNOON. THE WINDS WILL GRADUALLY WEAKEN TONIGHT INTO MONDAY. * WAVES: 5 TO 8 FEET SUNDAY...BEFORE SLOWLY SUBSIDING TONIGHT INTO MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 8:51 PM CST, 6 hours 28 minutes earlier.
Area forecast discussion, Nov 11, 8:51 PM CST, 6 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CST FRI NOV 11 2011
.UPDATE...
WILL BE WATCHING TEMPERATURES OVER THE SNOW PACK CAREFULLY AS
MIXING HAS HELD TEMPERATURES UP A LITTLE MORE THIS EVENING...WITH
LONE ROCK THE EXCEPTION AS WINDS IN THE WI RIVER VALLEY HAVE
CALMED. DEW POINTS ALSO TRYING TO RISE...THOUGH LOWER DEW POINTS
IN WESTERN LOCATIONS ON MSAS ANALYSIS FIT FAIRLY WELL WITH DEEPER
SNOW COVER. STILL FEEL RUC BUFKIT SOUNDINGS ARE OVER-DOING DEW
POINTS IN THE WEST AND CURRENT FORECASTED LOWS WILL BE REACHED.
&&
.AVIATION/06Z TAFS/...
PROFILER NETWORK SHOW 925 MB WINDS INCREASING TO 20-30KTS OVER THE
REGION. WILL MONITOR FOR POSSIBILITY OF WIND SHEAR...ESPECIALLY
AT EASTERN TAF SITES...AS NAM INDICATES WINDS AROUND 1500 FT
COULD HIT 35-37 KTS FOR A TIME LATE THIS EVENING...THEN FALL OFF
AFTER 06Z TO 20 TO 25 KTS BEHIND TROUGH. SURFACE GRADIENT SHOULD
KEEP SURFACE WINDS UP ENOUGH TO KEEP DIFFERENTIAL BELOW CRITERIA
BUT WILL WATCH.
LATEST RUC/NAM BUFKIT SOUNDINGS ALSO SHOW MOISTURE TRAPPED UNDER
INVERSION IS VERY SHALLOW...AND FORECAST SURFACE DEW POINTS LOOK
A BIT TOO HIGH. THIS WILL PRODUCE FROST...WITH SOME SPOTTY GROUND
FOG AT WORST...VERSUS THE POTENTIAL FOR A STRATUS DECK FORMING
OVERNIGHT SHOWN IN EARLIER GUIDANCE. WILL KEEP AN EYE ON TRENDS
THE NEXT COUPLE OF HOURS...BUT EXPECT VFR CONDITIONS THROUGH
DAYBREAK AND THE REMAINDER OF THE FORECAST PERIOD.
&&
.MARINE UPDATE...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
MIDNIGHT. WHILE WINDS HAVE EASED AT LAKE SHORE OB SITES...MID-LAKE
AND CHICAGO CRIB STILL GUSTING AT OR ABOVE CRITERIA. SURFACE
GRADIENT BEGINNING TO WEAKEN SO WINDS...CURRENTLY VEERING SOUTHWEST...
SHOULD WEAKEN THOUGH THE LATE EVENING. SUBSEQUENT WAVES AT OR NEAR
CRITERIA TOWARD THE OPEN WATER SHOULD SUBSIDE BY MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 305 PM CST FRI NOV 11 2011/
VERY SHORT TERM...TONIGHT AND SATURDAY.
VORTICITY MAXIMUM AND ASSOCIATED CLOUDS EXITING THE AREA FROM WEST
TO EAST BY EVENING...SO CONTINUED CLEARING TREND. GUSTY SOUTH WINDS
SHOULD VEER SOUTHWEST AND WEAKEN SOMEWHAT WITH INVERSION BUILDING
THIS EVENING. STRONG INVERSION DEVELOPS NEAR THE GROUND...WITH WARM
AIR ADVECTION CONTINUING IN THE LOW LEVELS.
RUC/NAM FORECAST SOUNDINGS SHOWING SOME POTENTIAL FOR LOW STRATUS
DECK FORMING ACROSS THE AREA TONIGHT...IN RESPONSE TO THE STRONG
INVERSION AND MOIST NEAR SURFACE LAYER. HOWEVER...MODEL DEW POINTS
SEEM SOMEWHAT HIGH LATER TONIGHT INTO SATURDAY...AND NEAR SURFACE
WINDS SHOULD REMAIN HIGH ENOUGH TO KEEP THINGS MIXED. THUS...KEPT
SKIES CLEAR FOR TONIGHT INTO EARLY SATURDAY. LOWS IN THE UPPER 20S
FOR SNOW COVERED AREAS IN THE WEST...TO LOWER/MID 30S EAST...SEEM
REASONABLE WITH STRONG INVERSION AND 925MB TEMPERATURES OF 9 TO 11
DEGREES CELSIUS.
GUSTY SOUTH WINDS EXPECTED SATURDAY...AS PRESSURE GRADIENT TIGHTENS
AGAIN WITH DEEPENING LOW PRESSURE IN THE NORTHERN PLAINS. SUNNY
SKIES SHOULD ALLOW HIGHS TO CRACK THE MID 50S IN MOST AREAS. SNOW
AREAS MAY BE A BIT COOLER. SOME HIGH CLOUDS SHOULD WORK INTO THE
AREA LATER IN THE AFTERNOON.
SHORT TERM...SATURDAY NIGHT THROUGH MONDAY.
FOCUS OF THIS PERIOD ON SHORT WAVE TROUGH MOVING RAPIDLY WEST TO
EAST ACROSS WESTERN GREAT LAKES ON SUNDAY AND LINGERING BAROCLINIC
ZONE TO THE SOUTH. SHORT TERM GUIDANCE IN REASONABLE AGREEMENT ON
CARRYING VIGOROUS SHORT WAVE TROUGH ACROSS WI ON SUNDAY. STRONGEST
Q-VECTOR CONVERGENCE PASSES TO THE NORTH SUN MRNG. DESPITE
STRENGTHENING LOW LEVEL WINDS SATURDAY NIGHT AND SUNDAY...COLUMN
PWAT ONLY INCREASES AROUND ONE QUARTER INCH WITH MID LEVELS
REMAINING DRY SUN MRNG. DEEPER MOISTURE BOTTLED UP ALL THE WAY TO
THE GULF JUST HAS TOO FAR TO GO IN SHORT AMOUNT OF TIME. TO
ACKNOWLEDGE STRONG FORCING WL KEEP LOW CHANCE POPS GOING SUN MRNG
AND DIMINISH OR LOWER TO SCHC IN THE WEST IN THE AFTN. STRONGER
SUBSIDENCE AND DRYING SWEEP IN DURING THE AFTN. DRIER AIR MAY ERODE
CLOUDS FOR THE AFTN. 3 HOUR PRESS RISES ASSOCIATED WITH DEEPENING
LOW PRESSURE MAY REACH 3 TO 5 MB...HOWEVER NAM FARTHER SOUTH NEAR
TIP OF MN ARROWHEADWITH WITH SFC LOW AT 18Z/13 WITH RESULTANT
TIGHTER PRESSURE GRADIENT OVER SRN WI. GFS...ECMWF AND GEM FARTHER
NORTH INTO CANADA BY SEVERAL HUNDERED MILES WITH WEAKER GRADIENT.
850MB WINDS OF 40 TO 50 KTS AND POSSIBLE STRONG MIXING MAY RESULT IN
WINDS APPROACHING WIND ADVY CRITERIA LATER SUN MRNG AND AFTN.
WL KEEP A SMALL POP IN ON MONDAY FOR SOUTHEAST CWA DUE TO WEAK WAVE
MOVING EAST-NORTHEAST ALONG LINGERING BAROCLINIC ZONE EXTENDING FROM
CENTRAL MS VALLEY INTO ERN GTLAKES. BOTH NAM AND GFS KEEP MAIN
FORCING WITH THIS SYSTEM SOUTH OF WI...HOWEVER GFS HAS BEEN CREEPING
NORTHWARD WHILE ECMWF OVER THE LAST SEVERAL RUNS HAS BEEN EDGING
SOUTHWARD.
LONG TERM...MONDAY NIGHT THROUGH FRIDAY.
A SLIGHT INCREASE IN CONFIDENCE FOR THIS PERIOD FROM 24 HOURS
AGO...AS THE MAJORITY OF THE EXTENDED MODELS ARE COMING INTO BETTER
AGREEMENT. IN ADDITION...GFS ENSEMBLE MEMBERS AT BOTH 700H AND 500H
SHOWING BETTER AGREEMENT FROM TUE THROUGH THU. FAST WEST-NORTHWEST
FLOW EXPECTED THROUGH THIS PERIOD...WITH SRN WI REMAINING ON THE
NORTHERN FRINGE OF A TIGHT BAROCLINIC ZONE STRETCHING ACROSS THE
CENTRAL CONUS. ECMWF...GFS AND GEM IN GOOD AGREEMENT ON SOUTHERLY
EXTENSION OF SHORT WAVE TROUGH MOVING THROUGH SRN CANADA AFFECTING
WI ON TUE. BRIEF BURST OF MODERATE Q-VECTOR CONVERGENCE WITH THIS
FEATURE. MID-LEVEL MOISTURE LIMITED BUT ENOUGH FORCING AND
AGREEMENT TO WARRANT ADDING SMALL POPS FOR TUE.
FAST WESTERLIES KEEP DEEPER MOISTURE BOTTLED UP OVER THE SOUTHEAST
CONUS. HENCE FOR NOW EXPECTING DRY CONDITIONS FOR TUE NGT THROUGH
THU. LATER NEXT WEEK BOTH GFS AND LATEST ECMWF IN AGREEMENT ON
AMPLIFYING UPSTREAM TROFFING OVER PAC NW. INCREASING SOUTH WINDS
AHEAD OF THIS FEATURE WILL EVENTUALLY PULL MOISTURE NORTHWARD AND
INCREASE THE CHANCE FOR PRECIPITATION LATER FRI AND THE WEEKEND.
AVIATION /00Z TAFS/...VFR CONDITIONS EXPECTED THROUGH SATURDAY. DRY
AIRMASS TONIGHT SHOULD BRING CLEAR SKIES WITH LIGHT SOUTHWEST WINDS.
OUTSIDE SHOT OF LOW LEVEL WIND SHEAR EARLY TONIGHT...AND IFR
CEILINGS WITH LOW STRATUS LATER TONIGHT INTO EARLY SATURDAY.
LOW LEVEL JET TONIGHT INCREASES TO AROUND 30 KNOTS AT 2000 FEET
ABOVE GROUND LEVEL FROM AROUND 00Z TO 03Z SATURDAY. THIS WOULD BE
BORDERLINE POTENTIAL FOR LOW LEVEL WIND SHEAR...AND NOT CONFIDENT IN
ITS OCCURRENCE...SO LEFT OUT OF TAFS.
IFR CEILING DEVELOPMENT WOULD BE DUE TO THE COOL SURFACE UNDERNEATH
WARMING AIR AT A FEW THOUSAND FEET ABOVE GROUND LEVEL. NOT CONFIDENT
IN ITS OCCURRENCE WITH WINDS REMAINING UP ENOUGH...SO LEFT MENTION
OUT OF TAFS AS WELL. SOUTH WINDS BECOME GUSTY ONCE AGAIN SATURDAY
AFTERNOON...WITH GUSTS IN THE LOWER 20S KNOT RANGE POSSIBLE. SOME
HIGH CLOUDS SHOULD MOVE INTO TAF SITES TOWARD EVENING.
MARINE...SMALL CRAFT ADVISORY REMAINS IN EFFECT ONLY UNTIL
MIDNIGHT. GUSTY SOUTH WINDS TO 25 KNOTS WILL CONTINUE INTO EARLY
EVENING AS CLOUDS CLEAR OUT FROM WEST TO EAST...WITH TIGHT PRESSURE
GRADIENT. WINDS WILL VEER SOUTHWEST AND SHOULD WEAKEN SOMEWHAT
TONIGHT. SUBSEQUENT WAVES ARE EXPECTED TO REMAIN 3 TO 5 FEET TOWARD
THE OPEN WATERS INTO THIS EVENING...BEFORE SUBSIDING BY MIDNIGHT.
WAVES MAY SUBSIDE EVEN SOONER...SO EVENING SHIFT MAY END IT WITH THE
EVENING ISSUANCE OF THE NEARSHORE MARINE FORECAST.
ANOTHER SHOT AT SMALL CRAFT ADVISORY LEVEL WINDS AND WAVES EXISTS
FOR SATURDAY AFTERNOON THROUGH SATURDAY NIGHT...AS LOW PRESSURE AND
AN OCCLUDED FRONT MOVE THROUGH THE REGION. GUSTY SOUTH TO SOUTHWEST
WINDS TO 30 KNOTS ARE POSSIBLE AT TIMES.
SOUTHWEST GALES TO 40 KNOTS ARE POSSIBLE SUNDAY...WITH STRONG LOW
LEVEL WINDS AND GOOD MIXING CONDITIONS. HIGH WAVES OF AT LEAST 4 TO
8 FEET ARE ALSO POSSIBLE WITH THESE WINDS. CONFIDENT ENOUGH TO GO
WITH A GALE WATCH FROM 14Z SUNDAY TO 00Z MONDAY TO HIGHLIGHT THIS
POTENTIAL. WINDS AND WAVES WOULD THEN SLOWLY SUBSIDE SUNDAY NIGHT
INTO MONDAY.
CONFIDENCE...
TONIGHT AND SATURDAY...MEDIUM TO HIGH.
SATURDAY NIGHT...MEDIUM.
SUNDAY THROUGH MONDAY...LOW TO MEDIUM.
MONDAY NIGHT THROUGH THURSDAY...MEDIUM.
FRIDAY...LOW.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
LMZ643>646.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.
&&
UPDATE...REM
TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...MBKHazardous weather outlook, Nov 12, 12:25 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1225 AM CST SAT NOV 12 2011 WIZ046-047-051-052-056>060-062>072-122130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1225 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY STRENGTHENING LOW PRESSURE OVER SOUTHERN CANADA WILL RESULT IN A WINDY DAY ON SUNDAY. DEPENDING ON THE EXACT TRACK AND STRENGTH OF THE LOW PRESSURE AREA AND LINGERING CLOUD COVER...WIND GUSTS MAY REACH WIND ADVISORY LEVELS LATER SUNDAY MORNING AND SUNDAY AFTERNOON. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-122130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1225 AM CST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT WINDS AND WAVES MAY BE NEAR SMALL CRAFT CRITERIA TOWARDS OPEN WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY BLUSTERY SOUTH WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS SATURDAY AFTERNOON INTO SUNDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. STRONG SOUTHWEST WINDS BEHIND THE FRONT MAY REACH GALE LEVELS ON SUNDAY. A GALE WATCH HAS BEEN POSTED FOR SUNDAY. WWW.WEATHER.GOV/MKX HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 3:40 PM CST | Gale Warning | MKX | 26 hr |
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.